Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 13, 2006, 12:54 AM CST for Webster Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2006, 12:54 AM CST (06:54 UTC)
- Expired
- Jan 13, 2006, 1:45 AM CST
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 58 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 6:53 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 130654
SVRSHV
LAC119-130745-
/O.NEW.KSHV.SV.W.0013.060113T0654Z-060113T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 AM CST FRI JAN 13 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER PARISH IN NORTHWEST LOUISIANA
* UNTIL 145 AM CST
* AT 1250 AM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF COTTON VALLEY...OR ABOUT 10 MILES
NORTHWEST OF MINDEN...AND MOVING EAST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
WEBSTER PARISH IN NORTHWEST LOUISIANA
UNTIL 145 AM CST.
LAT...LON 3302 9324 3272 9325 3270 9319 3250 9316
3247 9316 3247 9321 3242 9323 3242 9343
3275 9343 3292 9347 3298 9352 3302 9350
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 12:18 AM CST, 36 minutes earlier.
Area forecast discussion, Jan 13, 12:18 AM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1218 AM CST FRI JAN 13 2006 .DISCUSSION... UPDATED TO REMOVE THE NORTHWEST COUNTIES FROM TORNADO WATCH NUMBER 13... AND ADD NEW TORNADO WATCH NUMBER 14 FOR S CENTRAL AR AND REMAINING LA PARISHES THAT WERE NOT ORIGINALLY IN TORNADO WATCH NUMBER 13. HAVE ADJUSTED THE WINDS...TEMPERATURES...AND CHANCE OF RAIN FOR CURRENT LOCATION OF BAND OF SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SHV 36 64 40 70 / 0 0 0 10 MLU 34 61 38 66 / 0 0 0 10 DEQ 27 62 34 69 / 0 0 0 10 TXK 36 64 41 69 / 0 0 0 10 ELD 31 62 38 69 / 0 0 0 10 TYR 34 64 45 69 / 0 0 0 10 GGG 32 63 43 69 / 0 0 0 10 LFK 32 67 45 71 / 0 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/13
Hazardous weather outlook, Jan 12, 12:00 PM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU JAN 12 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY EAST OF A LINE FROM NACOGDOCHES TEXAS TO NASHVILLE ARKANSAS. A COLD FRONT WILL INTERACT WITH WARM AND MOIST GULF AIR...TO PRODUCE SCATTERED THUNDERSTORMS THIS EVENING...WHICH MAY DEVELOP INTO A LINE ACROSS NORTH LOUISIANA AND SOUTHWEST ARKANSAS. INITIAL THREAT WOULD LIKELY BE LARGE HAIL...DUE TO STEEP LAPSE RATES AND INSTABILITY. ALSO...THERE WILL BE AN INCREASING THREAT OF WIND DAMAGE OVERNIGHT AS THE STORMS EVOLVE INTO LINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A POTENT STORM SYSTEM WILL APPROACH THE REGION LATE SUNDAY NIGHT INTO MONDAY...BRINGING WITH IT A LIKELIHOOD OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED BY TONIGHT. 14
In the hours before
Local storm report, Jan 12, 9:48 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL VALLIANT 34.00N 95.09W
01/12/2006 0.75 INCH MCCURTAIN OK EMERGENCY MNGR
PENNY SIZED HAIL 1/2 MILE NORTH OF VALLIANT
&&
15Local storm report, Jan 12, 10:04 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL IDABEL 33.90N 94.82W
01/12/2006 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
PENNY SIZED HAIL IN IDABEL
&&
15Local storm report, Jan 12, 10:38 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL 15 N DIERKS 34.34N 94.02W
01/12/2006 0.88 INCH HOWARD AR TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN UMPIRE
&&
15Local storm report, Jan 12, 11:08 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 8 NW NASHVILLE 34.02N 93.95W
01/12/2006 0.75 INCH HOWARD AR TRAINED SPOTTER
PENNY SIZED HAIL IN THE CENTER POINT COMMUNITY
1102 PM HAIL MINERAL SPRINGS 33.88N 93.92W
01/12/2006 0.75 INCH HOWARD AR TRAINED SPOTTER
&&
15Local storm report, Jan 13, 12:19 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 AM CST FRI JAN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG ATLANTA 33.12N 94.16W
01/12/2006 CASS TX LAW ENFORCEMENT
TREES DOWN
1135 PM TSTM WND DMG 12 NE WASHINGTON 33.90N 93.54W
01/12/2006 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN
1135 PM HAIL 12 NE WASHINGTON 33.90N 93.54W
01/12/2006 0.75 INCH HEMPSTEAD AR LAW ENFORCEMENT
&&
15Local storm report, Jan 13, 12:53 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1253 AM CST FRI JAN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 2 SW MOUNT VERNON 33.15N 95.25W
01/12/2006 0.75 INCH FRANKLIN TX LAW ENFORCEMENT
PENNY SIZED HAIL JUST SOUTHWEST OF MOUNT VERNON
1205 AM TSTM WND DMG 1 N LEWISVILLE 33.38N 93.58W
01/13/2006 LAFAYETTE AR LAW ENFORCEMENT
TREES DOWN
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 12:06 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 54 min |
| Jan 13, 12:18 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 57 min |
| Jan 13, 4:39 AM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.